SMITH & NEPHEW, INC. LEGION FEM CONE ID 22MM RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71935409 |
| Medical Device Problem Codes |
Delivered as Unsterile Product (1421); Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a tka, the outer and inner packaging of legion fem cone id 22mm right were not in good shape.It appeared to have gotten wet or damaged, concerning that it compromised the sterility of the product surgery was performed, without any delay, with a back-up device.No patient complications were reported.
Additional Manufacturer Narrative
The associated product was returned and evaluated.The visual inspection revealed the box and sterile packaging have been opened.A review of the packaging materials does not show indication of damage or failure of the tray components.The tray lids have been pulled and are crumpled.There are no pictures of the packaging from the customer, so no conclusions are able to be made about the state of the sealed trays at the time of use.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.All inspections were completed for for this batch.Due to this and no other complaints for this batch, it is most likely that this packaging was damaged in transit.There is no evidence of additional material in this batch being affected by the packaging defect.A historical review concluded that there are no prior actions related to this product and event.According with the packaging sequence, the inner tray shall be sealed with the inner tray lid and the outer tray lid to outer tray.The sealed tray is then placed into carton and the locking end of carton is closed.The carton shall be sealed by by applying the outer label.The packaging components should not be damaged though this process.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.